Alert archive / Alabama / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 59, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 30, 2003, 5:57 PM CDT for Henry County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2003, 5:57 PM CDT (22:57 UTC)
- Expired
- Jun 30, 2003, 6:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Henry County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
364 WUUS52 KTAE 302257 SVRTLH ALC067-302345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 556 PM CDT MON JUN 30 2003 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN SOUTHEAST ALABAMA * UNTIL 645 PM CDT * AT 556 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 4 MILES SOUTHEAST OF HEADLAND MUNI AIRPORT...OR ABOUT 5 MILES SOUTHEAST OF HEADLAND... MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HEADLAND MUNI AIRPORT...HEADLAND BY 600 PM CDT... NEWVILLE BY 605 PM CDT... TUMBLETON BY 610 PM CDT... CAPPS BY 620 PM CDT... ABBEVILLE BY 635 PM CDT... ABBEVILLE MUNI AIRPORT BY 640 PM CDT... THIS STORM IS LIKELY PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3133 8539 3132 8516 3172 8512 3171 8538 $$ 17-GOULD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:00 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 30, 2:00 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT MON JUN 30 2003 .OVERVIEW...SHOWERS AND THUNDERSTORMS PERIPHERAL TO TROPICAL STORM BILL ARE REACHING EASTWARD AS FAR AS OUR WESTERN ZONES. SO FAR RADAR ESTIMATES SHOW RAINFALL AMOUNTS OF AROUND 1.5 INCHES DURING THE LAST THREE HOURS OVER WALTON AND WESTERN GENEVA COUNTIES. CLOUDY SKIES ACROSS THE AREA HAVE KEPT AREA TEMPERATURES DOWN IN THE 85-90 DEGREE RANGE EVEN AS PERSISTENT SOUTHERLY FLOW HAS KEPT RH VALUES RELATIVELY HIGH. .SHORT TERM...DO NOT SEE ANY ADDITIONAL RAIN BANDS THREATENING OUR WESTERN ZONES SO BELIEVE THE RAINFALL INTENSITY WILL SOFTEN. THE EXACT TRACK OF T.S. BILL WILL DETERMINE AMOUNTS OF RAIN OVER OUR AREA...THE FARTHER SOUTH THE TRACK THE GREATER THE AMOUNTS OF RAIN. DO NOT EXPECT DIRECT FLOODING EFFECTS FROM THE STORM...BUT FEEL THAT OUR MAJOR CONCERN WILL BE FROM RIVER FLOODING AS THE STORM WATERS MOVE DOWN RIVER AND OVERFLOW. HAVE BACKED OFF FROM INCREDIBLY MOIST GFS CATEGORICAL ZONES FOR NORTHERN ZONES TO LIKELY FOR NORTHERN ZONES AND CHANCE FOR ALL OTHERS TONIGHT. POPS INCREASE SLOWLY TO WIDESPREAD LIKELY BY WEDNESDAY. CLOUDS AND RAIN WILL KEEP TEMPS BELOW NORMAL. .MARINE...WINDS ARE 15 TO 20 KITS SUSTAINED...GUSTING OVER 20 KITS WITH SEAS OVER 7FT AT APALACHICOLA BUOY AND GUSTING JUST UNDER 20 KITS WITH SEAS AROUND 6 FT AT S PANAMA CITY BUOY. WITH TROPICAL STORM BILL GOING INLAND OVER SOUTH LOUISIANA...STILL EXPECTING A GRADIENT OF WINDS AN SEAS ACROSS THE MARINE AREA FOR THE NEXT FEW HOURS BEFORE LESSENING A BIT TOMORROW. SCA FOR WESTERN WATERS TONIGHT FOR SEAS 7 FT OR HIGHER...SCEC TONIGHT FOR EASTERN WATERS FOR WINDS NEARING 20 KITS AND SEARS NEARING 7 FEET. .FIRE WEATHER...NO CONCERNS. .EXTENDED...AS T.S. BILL MOVES AWAY TO THE NORTHEAST WE WILL RETURN TO NORMAL SUMMER TIME CONDITIONS OF PARTLY CLOUDY WITH A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS. .PRELIMINARY POINT TEMPS/POPS... TLH 72 88 72 87 / 40 50 50 60 PFN 75 86 74 85 / 60 50 60 60 DHN 72 86 73 85 / 60 60 60 60 ABY 72 88 72 87 / 50 60 60 60 VLD 72 90 72 87 / 40 50 50 50 CTY 73 89 72 87 / 40 40 50 60 .TLH WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. 16
Hazardous weather outlook, Jun 30, 5:00 AM CDT, 12 hours 57 minutes before
GMZ750-755-770-775-ALZ065>069-FLZ007>019-026>029-034-GAZ120>131- 142>148-155>161-011000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EDT MON JUN 30 2003 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ESPECIALLY IN THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA DUE TO THE PROXIMITY OF TROPICAL STORM BILL. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. HOWEVER...SOME OF THE SHOWERS WILL PRODUCE LOCALLY HEAVY RAINS WHICH COULD CAUSE PONDING OF WATER IN POOR DRAINAGE AREAS SUCH AS ROAD INTERSECTIONS AND UNDERPASSES. ELEVATED WINDS AND SEAS ON THE COASTAL WATERS HAVE PROMPTED THE ISSUANCE OF A SMALL CRAFT ADVISORY FOR THE OFFSHORE WATERS BETWEEN DESTIN AND APALACHICOLA FLORIDA. ELSEWHERE SMALL CRAFT SHOULD EXERCISE CAUTION. NO SEVERE WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AT THIS TIME TROPICAL STORM BILL IS EXPECTED TO MOVE NORTHEAST...NORTH OF THE AREA BUT HEAVY SHOWERS AND THUNDERSTORMS CAN BE EXPECTED IN ASSOCIATION WITH THIS STORM TUESDAY AND POSSIBLY INTO WEDNESDAY. THROUGHOUT THE REST OF THE WEEK SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT...NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED. .RIP CURRENTS...THERE IS A HIGH RISK OF RIP CURRENTS TODAY DUE TO HIGH SEAS...STRONG SOUTHERLY WINDS AND FAVORABLE TIDES. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS...JETTIES...AND UNGUARDED BEACHES. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 10-BOLINSKI
In the hours before
Special weather statement, Jun 30, 4:22 PM CDT, 1 hour 35 minutes before
FLZ009-302200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 522 PM EDT MON JUN 30 2003 AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEAST HOLMES COUNTY IN THE FLORIDA PANHANDLE...MOVING NORTH AROUND 23 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS 40 TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Special weather statement, Jun 30, 4:22 PM CDT, 1 hour 35 minutes before
ALZ067-302200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 522 PM EDT MON JUN 30 2003 AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM MOVING NORTH AT 13 MPH ACROSS SOUTHEAST HENRY COUNTY. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. THIS STORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Special weather statement, Jun 30, 5:00 PM CDT, 57 minutes before
ALZ067-GAZ121-302245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 PM EDT MON JUN 30 2003 AT 558 PM EDT(458 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A STRONG THUNDERSTORM FORMERLY OVER SOUTHEAST HENRY COUNTY, ALABAMA CONTINUED STRONG AND WAS NOW LOCATED OVER THE EASTERN HENRY COUNTY...SOUTHWEST CLAY AND NORTHWEST EARLY COUNTY GEORGIA INTERSECTION. THIS STORM WILL MOVE NORTH AROUND 18 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Special weather statement, Jun 30, 5:35 PM CDT, 22 minutes before
GAZ120-122-302245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 635 PM EDT MON JUN 30 2003 AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ON THE CENTRAL CLAY AND QUITMAN GEORGIA BORDER ...AND MOVING NORTH AROUND 20 MPH. IT WILL LIKELY MOVE ACROSS EASTERN QUITMAN AND POSSIBLY WESTERN RANDOLPH COUNTIES DURING THE NEXT 15 MINUTES. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:28 PM CDT | Flash Flood Warning | TAE | Henry | 62 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.